Alert archive / Texas / Flash Flood Warnings in 2018

Flash Flood Warning 46, NWS Corpus Christi, TX

September 26, 2018Aransas County, San Patricio County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Sep 26, 2018, 11:10 PM CDT for Aransas County, San Patricio County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2018, 11:10 PM CDT (04:10 UTC)
Expired
Sep 27, 2018, 1:15 AM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties Aransas County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 41 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 4.2 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2018-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1494 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2018-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1494 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1236 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

597 
WGUS54 KCRP 270410
FFWCRP
TXC007-409-270615-
/O.NEW.KCRP.FF.W.0046.180927T0410Z-180927T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
1110 PM CDT WED SEP 26 2018

The National Weather Service in Corpus Christi has issued a

* Flash Flood Warning for...
  Southwestern Aransas County in south central Texas...
  Southeastern San Patricio County in south central Texas...

* Until 115 AM CDT.

* At 1108 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Flash flooding is expected to 
  begin shortly. An additional 1 to 3 inches of rainfall will be 
  possible.

* Some locations that will experience flooding include...
  Rockport, Port Aransas, Ingleside, Aransas Pass, Ingleside On The
  Bay and Palm Harbor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 2784 9707 2783 9709 2782 9710 2783 9710
      2782 9711 2783 9712 2782 9716 2784 9723
      2797 9723 2804 9697 2790 9696

$$

MB
1 follow-up statement
414 
WGUS74 KCRP 270450
FFSCRP

Flash Flood Statement
National Weather Service Corpus Christi TX
1150 PM CDT WED SEP 26 2018

TXC007-409-270615-
/O.CON.KCRP.FF.W.0046.000000T0000Z-180927T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Aransas TX-San Patricio TX-
1150 PM CDT WED SEP 26 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR
SOUTHWESTERN ARANSAS AND SOUTHEASTERN SAN PATRICIO COUNTIES...

At 1148 PM CDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area.  Flash flooding will still 
persist even as these thunderstorms slowly push east of the area.

Some locations that will experience flooding include...
Port Aransas, Ingleside, Aransas Pass and Palm Harbor. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 2783 9710 2782 9710 2782 9711 2783 9712
      2782 9713 2782 9716 2784 9721 2797 9718
      2802 9698 2790 9696

$$

MB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 7:14 PM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, Sep 26, 7:14 PM CDT, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
714 PM CDT Wed Sep 26 2018

.DISCUSSION...

See Aviation below for 00Z TAF update.

&&

.AVIATION...

Coverage of showers and storms will increase over area terminals
as a cold front moves south and stalls across the region
overnight. Anticipate periods of rain, heavy at times, over area
terminals, especially late tonight/early tomorrow morning.
Coverage of showers and storms will diminish somewhat during the
day tomorrow, but could still see activity at and around terminals
through the afternoon. As the front moves farther south tonight
ceilings will lower to MVFR levels. Could see further lowering of
ceilings and visibilities with any heavier downpours that occur.
Conditions will gradually improve to VFR by the afternoon on
Thursday.

&&

.PREVIOUS DISCUSSION... /Issued 434 PM CDT Wed Sep 26 2018/

SHORT TERM (Tonight through Thursday Night)...

The cold front is making its way south through the Hill Country as
of writing and is expected to move through South Texas through
the evening and overnight hours. Numerous showers and thunderstorms
are expected to develop as this boundary moves into the region.
Deep tropical moisture over South Texas will also allow these
showers to produce heavy rainfall at times. With the frontal
boundary is expected to stall along the coast and west across the
southern Brush Country and omega values increasing along the
boundary, focus for the heaviest rainfall is expected to occur
across this region. And with slow storm motion, heavy shower after
heavy shower may lead to flash flooding for this region as well.
Therefore, a Flash Flood Watch has been issued for the southern
Brush Country and across the Coastal Bend for tonight through
early Thursday morning.

In addition, with little to no CIN, and sufficient instability, a
few of these storms may become strong at times with gusty winds
and small hail.

The front is expected to wash out through the day on Thursday, but
lingering moisture across the eastern two-thirds of the CWA will
continue showers and thunderstorms through Thursday night.

Daytime temperatures for Thursday are expected to cool into the
lower 80s, possibly in the upper 70s across the western Brush
Country, behind the front.

HYDROLOGY...

Flash Flood Watch in effect from 10PM tonight through 7AM Thursday
for the southern Brush Country and the Coastal Bend. Rainfall
amounts of 1 to 3 inches, with isolated amounts up to 5 inches,
possible over this area tonight.

LONG TERM (Friday through Wednesday)...

The upper level trough axis will continue to sit over the region
through the weekend. The positioning of the right entrance region of
the sub tropical jet over South Texas, combined with a mid-level
disturbance and an associated vorticity maximum approaching south-
central Texas from the west on Saturday will support large scale
ascent across the region through the weekend. Looking at the lower
levels, easterly to southeasterly flow will begin to return to the
region providing ample moisture with PWATS around 2.0-2.2 inches.
Some models are hinting at the remnants of the late week frontal
boundary to develop into a coastal trough on Friday. With the ample
moisture, coastal troughing, and the upper level support, it will
result in a rainy pattern across South Texas through the weekend.

By Sunday, models are progging the subtropical jet and the mid-level
low to gradually slide northward into north-central Texas through
the day, therefore decreasing the upper level support and
diminishing the rain chances slightly. By the beginning of early
next week, isolated to scattered showers and thunderstorms will
still be possible as PWATs gradually decrease to around and below
2.0 inches, but the mid/upper level ridging will move back over the
region, limiting the rain chances by mid week.

Otherwise temperatures are expected to be below normal with
increased cloud cover and rainy conditions. As things begin to dry
out, temperature will return to near normal by mid week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    73  83  73  86  75  /  80  50  40  60  50
Victoria          69  82  68  85  72  /  70  50  30  50  50
Laredo            70  79  70  86  74  /  80  50  40  40  50
Alice             72  83  70  86  73  /  80  50  40  60  50
Rockport          72  82  73  86  77  /  80  50  40  60  50
Cotulla           68  79  68  86  72  /  70  40  20  30  50
Kingsville        74  84  71  87  75  /  80  50  40  60  50
Navy Corpus       76  83  76  86  77  /  80  50  40  60  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch from 10 PM CDT this evening through Thursday
     morning For the following zones: Aransas Islands...Calhoun
     Islands...Coastal Aransas...Coastal Calhoun...Coastal
     Kleberg...Coastal Nueces...Coastal Refugio...Coastal San
     Patricio...Duval...Inland Calhoun...Inland Kleberg...Inland
     Nueces...Inland Refugio...Inland San Patricio...Jim Wells...
     Kleberg Islands...Nueces Islands...Webb.

GM...None.

&&

LB/84...AVIATION
Hazardous weather outlook, Sep 26, 4:36 PM CDT, 6 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
436 PM CDT Wed Sep 26 2018

TXZ229>234-239>247-342>347-442-443-447-272145-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
436 PM CDT Wed Sep 26 2018

This hazardous weather outlook is for South Texas.

.DAY ONE...Tonight

Flash Flood Watch in effect from 10PM tonight through 7AM
Thursday for the southern Brush Country and the Coastal Bend.

Scattered to numerous thunderstorms. Some storms may become
strong with wind gusts to 40 mph, small hail, lightning and heavy
rainfall. Rainfall amounts of 1 to 3 inches with isolated 5 inches
will be possible. Localized flash flooding will be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Scattered to numerous showers and scattered thunderstorms are
expected Friday through the weekend. Brief heavy rainfall will be
possible Friday into the weekend. Isolated to scattered
thunderstorms are expected for Monday and Tuesday. No organized
severe weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-272145-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
436 PM CDT Wed Sep 26 2018

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Tonight

Scattered to numerous thunderstorms. Some storms may become
strong with wind gusts to 30 knots, small hail, lightning and
heavy rainfall, leading to chaotic seas and low visibilities.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Scattered thunderstorms are expected daily, possibly becoming
numerous over the weekend. Wind gusts to 30 knots along with
brief heavy rain will be possible with the thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Sep 26, 6:21 PM CDT, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
621 PM CDT WED SEP 26 2018

TXZ231>233-262345-
Live Oak-Bee-Goliad-
621 PM CDT WED SEP 26 2018

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL GOLIAD...CENTRAL
LIVE OAK AND NORTHWESTERN BEE COUNTIES...

At 621 PM CDT, a strong thunderstorm was located near Pettus, or 14
miles south of Kenedy, moving east at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Mineral, Tulsita, Karon, Normanna, Pettus, Ray Point, Tuleta and
Pawnee.

LAT...LON 2867 9782 2868 9780 2863 9760 2838 9799
      2852 9820 2870 9791
TIME...MOT...LOC 2321Z 283DEG 12KT 2860 9786

MB
Special weather statement, Sep 26, 7:00 PM CDT, 4 hours 10 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
700 PM CDT WED SEP 26 2018

TXZ233-234-246-270030-
Victoria-Inland Refugio-Goliad-
700 PM CDT WED SEP 26 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN VICTORIA...
SOUTHEASTERN GOLIAD AND NORTHWESTERN REFUGIO COUNTIES...

At 700 PM CDT, a strong thunderstorm was located 9 miles south of
Fannin, or 9 miles southeast of Goliad, moving southeast at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Fannin, Oak Village and Coleto Creek Park.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2878 9721 2861 9698 2832 9725 2838 9738
      2839 9738 2840 9739 2839 9740 2841 9740
      2841 9744 2842 9747 2844 9748 2845 9753
TIME...MOT...LOC 0000Z 305DEG 13KT 2857 9728

MB
Special weather statement, Sep 26, 7:02 PM CDT, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
702 PM CDT WED SEP 26 2018

TXZ229-230-270030-
McMullen-La Salle-
702 PM CDT WED SEP 26 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LA SALLE AND
NORTHWESTERN MCMULLEN COUNTIES...

At 702 PM CDT, a strong thunderstorm was located 7 miles northwest of
Zella, or 17 miles east of Dilley, moving south at 10 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Zella, Fowlerton and Los Angeles.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2864 9880 2864 9859 2846 9858 2838 9909
      2865 9897 2865 9880
TIME...MOT...LOC 0002Z 001DEG 11KT 2863 9888

MB
Special weather statement, Sep 26, 8:23 PM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
823 PM CDT WED SEP 26 2018

TXZ234-246-247-346-270200-
Inland Calhoun-Victoria-Coastal Refugio-Inland Refugio-
823 PM CDT WED SEP 26 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CALHOUN...SOUTH
CENTRAL VICTORIA AND NORTHEASTERN REFUGIO COUNTIES...

At 823 PM CDT, a strong thunderstorm was located near McFaddin,
moving east at 10 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
McFaddin, Placedo, Dacosta, Bloomington, Tivoli, Green Lake and
Austwell.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2846 9678 2845 9678 2845 9677 2837 9676
      2838 9710 2872 9704 2874 9683
TIME...MOT...LOC 0123Z 272DEG 10KT 2856 9695

MB
Special weather statement, Sep 26, 8:52 PM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
852 PM CDT WED SEP 26 2018

TXZ243-343-270230-
Inland Nueces-Coastal Nueces-
852 PM CDT WED SEP 26 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NUECES COUNTY...

At 852 PM CDT, a strong thunderstorm was located near Driscoll,
moving east at 10 mph.

Wind gusts up to 50 mph and dime size hail are possible with this
storm.

Locations impacted include...
Corpus Christi, Robstown, Driscoll, Corpus Christi International
Airport, Clarkwood, Petronila, North San Pedro and Tuloso.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2758 9776 2782 9774 2781 9748 2756 9748
TIME...MOT...LOC 0152Z 272DEG 9KT 2769 9769

MB
Special weather statement, Sep 26, 9:09 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Corpus Christi TX
909 PM CDT WED SEP 26 2018

TXZ230-231-240-241-270245-
Live Oak-Jim Wells-McMullen-Duval-
909 PM CDT WED SEP 26 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN DUVAL...
SOUTHEASTERN MCMULLEN...NORTHWESTERN JIM WELLS AND SOUTHWESTERN LIVE
OAK COUNTIES...

At 908 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Seven Sisters to near Freer.
Movement was southeast at 15 mph.

Winds in excess of 35 mph, pea size hail, and frequent lightning are
possible with these storms.

Locations impacted include...
Freer, Seven Sisters and Rancho De La Parita.

LAT...LON 2807 9811 2769 9857 2791 9877 2812 9847
TIME...MOT...LOC 0208Z 292DEG 15KT 2805 9846 2790 9864

LB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 7:00 PM CDTSpecial Weather StatementCRPGoliad30 min
Sep 26, 7:02 PM CDTSpecial Weather StatementCRPMcMullen28 min
Sep 26, 7:20 PM CDTSevere Thunderstorm WarningCRPNueces40 min
Sep 26, 8:16 PM CDTAreal Flood AdvisoryCRPMcMullen119 min
Sep 26, 8:23 PM CDTSpecial Weather StatementCRPVictoria37 min
Sep 26, 8:52 PM CDTSpecial Weather StatementCRPNueces38 min
Sep 26, 9:09 PM CDTSpecial Weather StatementCRPDuval36 min
Sep 26, 10:23 PM CDTAreal Flood AdvisoryCRPDuval, Webb2 hr
Sep 26, 10:29 PM CDTAreal Flood AdvisoryCRPAransas, San Patricio2 hr
Sep 26, 11:16 PM CDTSpecial Marine WarningCRP89 min
Sep 26, 11:36 PM CDTAreal Flood AdvisoryCRPDuval, Jim Wells114 min
Sep 27, 12:01 AM CDTSpecial Marine WarningCRP78 min
Sep 27, 12:05 AM CDTAreal Flood AdvisoryCRPJim Wells, Kleberg, Nueces, San Patricio115 min
Sep 27, 12:36 AM CDTFlash Flood WarningCRPDuval114 min
Sep 27, 12:43 AM CDTAreal Flood AdvisoryCRPAransas, San Patricio2 hr
Sep 27, 1:30 AM CDTAreal Flood AdvisoryCRPDuval, Jim Wells, Nueces2 hr
Sep 27, 1:49 AM CDTFlash Flood WarningCRPJim Wells, Kleberg, Nueces86 min
Sep 27, 2:40 AM CDTAreal Flood AdvisoryCRPJim Wells, Kleberg2 hr

Nearby

Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.